MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN67 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN67 TEST KIT
Catalog Number 413399
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false resistant results for cap survey strain (d-08) when testing with the vitek® 2 ast-gn67 test kit.The alcaligenes faecalis strain tested false resistant for piperacillin/tazobactam using gn67 lot 5870607403.Upon repeat testing, the customer obtained a susceptible result, which is the expected result for this survey strain.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for false resistant piperacillin/tazobactam (tzp) results for an alcaligenes faecalis cap survey strain (d-08) when testing with the vitek® 2 ast-gn67 test kit.Initial testing was resistant (mic>=128) and repeat was susceptible (mic <=4) which was the expected result for this survey strain.The us customer submitted their cap d-08 2018 alcaligenes faecalis ssp faecalis strain for piperacillin/tazobactam (tzp) evaluation.Both the first and second swab isolates were submitted for evaluation.The customer's two cap d-08 strains and the internal biomerieux cap d-08 survey strain were subbed on tsab and identifications were confirmed.Testing was performed on the customer lot and a random lot of ast-gn67 cards.Broth microdilution (bmd), the reference method for tzp (tzp03n), was also performed.911744 (customer's d-08 strain- swab 1): both cards tested gave a resistant mic>=128.Bmd gave a susceptible mic<=4.911745 (customer's d-08 strain- swab 2): both cards tested gave a resistant mic>=128.Bmd gave a susceptible mic<=4.911704 (internal d-08 strain): customer card lot gave a susceptible mic<=4, while random lot gave an intermediate mic=64.Bmd gave a susceptible mic<=4.Card and reference method are in agreement for the customer lot, but the random lot results are a minor category error when compared to reference.A complaint history review was completed for this issue during the last 13 month timeframe with no implication of a trend.The most recent quarterly trend review did not identify this complaint as a systemic quality issue.The investigation concluded this is an atypical strain.

Brand Name
VITEK® 2 AST-GN67 TEST KIT
Common Device Name
VITEK® 2 AST-GN67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7902782
Report Number1950204-2018-00389
Device Sequence Number11115021
Product Code LON
UDI-Device Identifier03573026398453
UDI-Public03573026398453
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Catalogue Number413399
Device Lot Number5870607403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1